Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 274, NWS North Platte, NE

August 9, 2011Chase County, Perkins County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Aug 9, 2011, 9:53 PM MDT for Chase County, Perkins County, Nebraska. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 9, 2011, 9:53 PM MDT (03:53 UTC)
Expired
Aug 9, 2011, 10:38 PM MDT
In force
45 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Chase County, NE, Perkins County, NE

The radar

The Goodland radar (KGLD), 147 km from the middle of the area, began a volume at 03:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 9, 8:51 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 3.9 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2011-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 114 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2011-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 340 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
114 J/kg
Mixed-layer CIN
-382 J/kg
Mixed-layer LCL
1109 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
340 m²/s²
0-3 km storm-relative helicity
524 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

331 
WUUS53 KLBF 100353
SVRLBF
NEC029-135-100500-
/O.NEW.KLBF.SV.W.0274.110810T0353Z-110810T0500Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
953 PM MDT TUE AUG 9 2011

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN CHASE COUNTY IN SOUTHWEST NEBRASKA...
  SOUTHERN PERKINS COUNTY IN SOUTHWEST NEBRASKA...

* UNTIL 1100 PM MDT

* AT 952 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES
  EAST OF LAMAR...OR 13 MILES NORTHWEST OF IMPERIAL...AND MOVING
  NORTHEAST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF NORTHERN
  CHASE AND SOUTHERN PERKINS COUNTIES...INCLUDING THE FOLLOWING
  LOCATIONS HIGHWAY 61 MILE MARKER 50.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4063 10203 4085 10179 4086 10125 4082 10125
      4070 10125 4069 10135 4053 10135 4048 10190
TIME...MOT...LOC 0353Z 237DEG 10KT 4061 10186
WIND...HAIL 60MPH 1.00IN

$$

BROOKS
3 follow-up statements
643 
WWUS53 KLBF 100406
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1106 PM CDT TUE AUG 9 2011

NEC029-135-100500-
/O.CON.KLBF.SV.W.0274.000000T0000Z-110810T0500Z/
CHASE NE-PERKINS NE-
1006 PM MDT TUE AUG 9 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
PERKINS AND NORTHEASTERN CHASE COUNTIES UNTIL 1100 PM MDT...

AT 1001 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 8 MILES
NORTHWEST OF IMPERIAL...MOVING EAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
NORTHEASTERN CHASE AND SOUTHERN PERKINS COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4069 10197 4085 10179 4086 10125 4070 10125
      4070 10134 4068 10136 4053 10135 4050 10174
TIME...MOT...LOC 0406Z 262DEG 27KT 4063 10166
WIND...HAIL 60MPH 1.00IN

$$

BROOKS
136 
WWUS53 KLBF 100422
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1022 PM MDT TUE AUG 9 2011

NEC029-135-100500-
/O.CON.KLBF.SV.W.0274.000000T0000Z-110810T0500Z/
CHASE NE-PERKINS NE-
1022 PM MDT TUE AUG 9 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
PERKINS AND NORTHEASTERN CHASE COUNTIES UNTIL 1100 PM MDT...

AT 1019 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 10 MILES
NORTH OF ENDERS...OR 10 MILES NORTHEAST OF IMPERIAL...MOVING EAST AT
25 MPH.

LOCATIONS IMPACTED INCLUDE...
  ELSIE AND GRAINTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4077 10188 4085 10179 4086 10125 4070 10125
      4070 10134 4068 10136 4053 10135 4051 10160
TIME...MOT...LOC 0422Z 257DEG 21KT 4058 10143
WIND...HAIL 60MPH 1.00IN

$$

BROOKS
038 
WWUS53 KLBF 100438
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1038 PM MDT TUE AUG 9 2011

NEC029-135-100445-
/O.CAN.KLBF.SV.W.0274.000000T0000Z-110810T0500Z/
CHASE NE-PERKINS NE-
1038 PM MDT TUE AUG 9 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN PERKINS AND
NORTHEASTERN CHASE COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER SMALL HAIL...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE 
WITH THIS THUNDERSTORM.

A SEVERE THUNDERSTORM WARNING DOES REMAIN IN EFFECT FOR WESTERN 
PERKINS AND NORTHWEST CHASE COUNTIES UNTIL 1115 PM MDT.

IN ADDITION...STRONG THUNDERSTORMS MAY STILL OCCUR OVER THE AREA...A 
SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 4 AM MDT.

REMEMBER...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR 
WESTERN PERKINS AND NORTHWEST CHASE COUNTIES UNTIL 1115 PM MDT.

LAT...LON 4077 10188 4085 10179 4086 10125 4070 10125
      4070 10134 4068 10136 4053 10135 4051 10160
TIME...MOT...LOC 0435Z 257DEG 21KT 4060 10133

$$

BROOKS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 2:33 PM MDT, 7 hours 20 minutes earlier.

Area forecast discussion, Aug 9, 2:33 PM MDT, 7 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
333 PM CDT TUE AUG 9 2011

.SHORT TERM (TONIGHT THROUGH FRIDAY)...
EASTERLY TO SOUTHEASTERLY UPSLOPE FLOW ALONG WITH EXISTING OUTFLOW
BOUNDARY IN SOUTHWEST NEBRASKA WILL EXIST THIS EVENING AS
WEAK SURFACE HIGH RESIDES FROM SOUTH DAKOTA INTO EASTERN NEBRASKA.
FAST WESTERLIES ALOFT WILL BRING AN ORGANIZED THREAT FOR MCS
FORMATION WITH GENERAL WIDESPREAD RAINFALL POSSIBLE. DUE TO 30 TO 50
KNOT DEEP LAYER SHEAR...SEVERE STORMS POSSIBLE TONIGHT.

USING A BLEND OF THE 18Z NAM AND 12Z GFS THE HEAVY QPF AXIS TO
RESIDE FROM ELLSWORTH THROUGH NORTH PLATTE WITH RAINFALL AMOUNTS OF
1.5 TO 2 INCHES. WHILE ISOLATED SEVERE TO CONTINUE LATE THIS
AFTERNOON...MAIN DISTURBANCE LOCATED IN SOUTHEAST WYOMING WILL
TRANSLATE EAST SOUTHEAST INTO FORECAST AREA OVERNIGHT...TARGETING
THE SOUTHERN NEBRASKA PANHANDLE TO BLOSSOM AND TRACK EAST SOUTHEAST
THROUGH THE CENTRAL AND SOUTHERN SANDHILLS OVERNIGHT. A DEVELOPING
EAST/SOUTHEAST LOW LEVEL JET...WHICH HAS BEEN LACKING THE PAST
SEVERAL DAYS WILL BE PRESENT AIDING IN STORM INFLOW. AREAS OF
SIGNIFICANT RAINFALL ARE EXPECTED.

THE HEAVY CONVECTION WILL DIMINISH WEDNESDAY MORNING...ALTHOUGH
AMPLE MOISTURE AND WEAK LIFT WILL BE SUFFICIENT FOR AT LEAST
SCATTERED SHOWERS AND STORMS. MOST IF NOT ALL THE ACTIVITY SHOULD
END BY LATE WEDNESDAY AFTERNOON. HIGHS WEDNESDAY KEPT MAINLY IN THE
LOWER 70S AS PERSISTENT STRATUS TO ALSO INHIBIT WARMUP.

MAINTAINED AT CHANCE FOR SHOWERS AND STORMS THURSDAY/THURSDAY NIGHT
AS FAST WESTERLIES ALOFT IN ZONAL WILL AID IN AT LEAST ISOLATED
DEVELOPMENT. A LOW LEVEL JET DEVELOPING THURSDAY NIGHT WILL ENHANCE
DEVELOPMENT THURSDAY NIGHT ACROSS THE EASTERN HALF OF FORECAST AREA.
HIGHS A BIT WARMER FROM MID TO UPPER 80S WEST TO LOW 80S EAST.

A WEAK COLD FRONT WILL PASS FRIDAY WITH STORM CHANCES MAINLY ACROSS
THE EAST. MAINLY ACTIVITY SHOULD RESIDE ACROSS THE EASTERN
DAKOTAS/IOWA AND MINNESOTA. HIGH FROM 82 TO 85.

.LONG TERM (SATURDAY THROUGH TUESDAY)...
UPPER RIDGE FORECAST TO PERSIST FROM THE FOUR CORNER REGION INTO THE
NORTHERN ROCKIES PER GFS/ECMWF MODEL WITH NORTHERN PORTION OF RIDGE
BREAKING DOWN. STORM CHANCES WILL EXIST...ALTHOUGH MOST DEVELOPMENT
LOOKS TO BE ISOLATED. HIGHS TO REMAIN SLIGHTLY BELOW NORMAL IN THE
LOW 80S MAINLY.

&&

.AVIATION...
CLUSTERS OF THUNDERSTORMS WILL MOVE SOUTHEASTWARD ACROSS THE REGION
THROUGH TONIGHT. EXPECT AT LEAST BRIEF IFR CONDITIONS IN HEAVY RAIN
WITH VISIBILITY BELOW 2SM WITH THE STORMS...MAINLY ACROSS SOUTHWEST
NEBRASKA. SEVERE SURFACE WINDS AND HAIL ARE ALSO POSSIBLE. THE RISK
OF SEVERE STORMS WILL DIMINISH AFTER 06 UTC...BUT -SHRA AND STRATUS
COULD BE IN THE CARDS INTO WEDNESDAY. IFR CEILINGS COULD ACCOMPANY
THE STRATUS. THAT IS ALSO MUCH MORE LIKELY AT KLBF THAN AT KVTN.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.
&&

SHORT TERM/EXTENDED...ROBERG
AVIATION...CJS
Hazardous weather outlook, Aug 9, 7:16 PM MDT, 2 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
816 PM CDT TUE AUG 9 2011

NEZ004>010-022>029-035>038-056>059-069>071-094-110130-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
816 PM CDT TUE AUG 9 2011 /716 PM MDT TUE AUG 9 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORMS REMAIN POSSIBLE INTO THE OVERNIGHT HOURS
SOUTH OF A LINE FROM STAPLETON TO ANTIOCH. VERY LARGE HAIL AND
DAMAGING WINDS ARE THE MAIN THREATS. NORTH OF THE PREVIOUSLY
MENTIONED LINE...THUNDERSTORMS ARE POSSIBLE AND ARE EXPECTED TO REMAIN
BELOW SEVERE LIMITS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A FEW SEVERE STORMS COULD OCCUR THURSDAY AFTERNOON INTO THURSDAY
NIGHT AS A COLD FRONT MOVES ACROSS THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THROUGH THIS EVENING.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

CLB

In the hours before

Special weather statement, Aug 9, 7:01 PM MDT, 2 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
801 PM CDT TUE AUG 9 2011

NEZ059-071-100145-
FRONTIER NE-LINCOLN NE-
801 PM CDT TUE AUG 9 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LINCOLN AND NORTHWESTERN
FRONTIER COUNTIES UNTIL 845 PM CDT...

AT 758 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
VERY RAPIDLY DEVELOPING STRONG THUNDERSTORM 7 MILES NORTHEAST OF
DICKENS...OR 17 MILES SOUTHWEST OF NORTH PLATTE...MOVING EAST AT 60
MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  BRADY ...
  WELLFLEET...
  HANSEN MEMORIAL RESERVE STATE WILDLIFE MANAGEMENT AREA...
  COTTONWOOD CANYON STATE WILDLIFE MANAGEMENT AREA...
  JEFFREY CANYON STATE WILDLIFE MANAGEMENT AREA...
  MOOREFIELD...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

BROOKS
Special weather statement, Aug 9, 7:01 PM MDT, 2 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
801 PM CDT TUE AUG 9 2011

NEZ069>071-100130-
CHASE NE-FRONTIER NE-HAYES NE-
801 PM CDT TUE AUG 9 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HAYES...SOUTHWESTERN
FRONTIER AND SOUTHEASTERN CHASE COUNTIES UNTIL 830 PM CDT/730 PM
MDT/...

AT 758 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES SOUTHEAST OF
HAYES CENTER STATE WILDLIFE MANAGEMENT AREA TO HAMLET...AND MOVING
SOUTH AT 25 MPH.

HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THESE STORMS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  RED WILLOW RESERVOIR STATE RECREATION AREA...

THESE STORMS MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR
THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS
WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

BUTTLER
Special weather statement, Aug 9, 7:02 PM MDT, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
802 PM CDT TUE AUG 9 2011

NEZ059-071-100145-
FRONTIER NE-LINCOLN NE-
802 PM CDT TUE AUG 9 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LINCOLN AND NORTHWESTERN
FRONTIER COUNTIES UNTIL 845 PM CDT...

AT 758 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
VERY RAPIDLY DEVELOPING STRONG THUNDERSTORM 7 MILES NORTHEAST OF
DICKENS...OR 17 MILES SOUTHWEST OF NORTH PLATTE...MOVING EAST.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  BRADY ...
  WELLFLEET...
  HANSEN MEMORIAL RESERVE STATE WILDLIFE MANAGEMENT AREA...
  COTTONWOOD CANYON STATE WILDLIFE MANAGEMENT AREA...
  JEFFREY CANYON STATE WILDLIFE MANAGEMENT AREA...
  MOOREFIELD...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

BROOKS
Special weather statement, Aug 9, 8:50 PM MDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
950 PM CDT TUE AUG 9 2011

NEZ057>059-100345-
KEITH NE-LINCOLN NE-PERKINS NE-
950 PM CDT TUE AUG 9 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN PERKINS...CENTRAL
LINCOLN AND EASTERN KEITH COUNTIES UNTIL 1045 PM CDT/945 PM MDT/...

AT 848 PM MDT/948 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES
SOUTHEAST OF ROSCOE TO 6 MILES SOUTH OF HERSHEY TO GOTHENBURG...AND
MOVING EAST AT 5 MPH.

HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THESE STORMS...ALONG
WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  NORTH PLATTE...
  JEFFREY CANYON STATE WILDLIFE MANAGEMENT AREA...
  LAKE MALONEY STATE RECREATION AREA...
  COTTONWOOD CANYON STATE WILDLIFE MANAGEMENT AREA...
  SUTHERLAND RESERVOIR STATE RECREATION AREA...
  PAXTON...
  BRADY...
  MAXWELL...
  SUTHERLAND...
  SARBEN...
  HERSHEY...
  INTERSTATE 80 MILE MARKER 140...
  INTERSTATE 80 MILE MARKER 150...

THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

BUTTLER
Special weather statement, Aug 9, 9:21 PM MDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1021 PM CDT TUE AUG 9 2011

NEZ058-069-100400-
CHASE NE-PERKINS NE-
921 PM MDT TUE AUG 9 2011

...SIGNIFICANT WEATHER ADVISORY FOR PERKINS AND NORTHEASTERN CHASE
COUNTIES UNTIL 1000 PM MDT...

AT 920 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES EAST OF BRANDON...OR 7 MILES SOUTHWEST OF
GRANT...MOVING EAST AT 35 MPH.

HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  GRANT...
  WILD HORSE SPRING...
  MADRID...
  ELSIE...
  HIGHWAY 61 MILE MARKER 60...
  HIGHWAY 61 MILE MARKER 50...

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

BUTTLER
Special weather statement, Aug 9, 9:23 PM MDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
923 PM MDT TUE AUG 9 2011

NEZ035-036-100415-
ARTHUR NE-MCPHERSON NE-
1023 PM CDT TUE AUG 9 2011

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ARTHUR AND WESTERN
MCPHERSON COUNTIES UNTIL 1115 PM CDT/1015 PM MDT/...

AT 920 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ARTHUR...MOVING EAST AT 45 MPH.

HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  THREE MILE LAKE...
  BUCKTAIL LAKE...
  SAND BEACH LAKE...
  DIAMOND BAR LAKE...
  SCHNICK LAKE...
  HIGHWAY 92 MILE MARKER 170...
  HIGHWAY 92 MILE MARKER 180...
  HIGHWAY 92 MILE MARKER 200...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES IS
ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY.

BUTTLER

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 6:08 PM MDTSevere Thunderstorm WarningLBFChase, Hayes, Perkins52 min
Aug 9, 9:49 PM MDTSevere Thunderstorm WarningLBFDeuel, Garden41 min
Aug 9, 10:28 PM MDTSevere Thunderstorm WarningLBFChase, Deuel, Keith, Perkins29 min
Aug 9, 10:55 PM MDTSevere Thunderstorm WarningLBFChase45 min
Aug 10, 4:31 PM MDTSevere Thunderstorm WarningLBFCherry59 min
Aug 10, 5:24 PM MDTSevere Thunderstorm WarningLBFCherry51 min
Aug 10, 5:57 PM MDTSevere Thunderstorm WarningLBFCherry63 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.